Georgia, 2006

Damaging Wind in Georgia, August 3, 2006

August 3, 2006 · NWS JAX · 1 event in 1 county or zone

Large metal bins were blown over and trees were blown down onto power lines. The time is estimated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Large metal bins were blown over and trees were blown down onto power lines. The time is estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 3, 1:25 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 3, 1:25 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU AUG 3 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
REST OF THIS AFTERNOON AND TONIGHT...WILL KEEP HEAT ADVISORY GOING
THROUGH 5PM SINCE HEAT INDICES WILL REMAIN IN THE 105 TO 110 RANGE
ACRS SERN GA VERY CLOSE TO ADVISORY LEVELS. ISOLD TO SCTD TSTM
ACTIVITY IS ALREADY BREAKING OUT ALONG THE THERMAL TROF EXTENDING
FROM THE CAROLINA PIEDMONT REGION ACRS SRN GA AND WITH SFC TO 500 MB
FLOW FROM THE WNW AT 5 KNOTS OR LESS A FEW OF THESE MAY TRACK INTO
INLD SERN GA...OTHERWISE JUST AN ISOLD POP-UP TSTM EXPECTED ELSW
THROUGH MIDNIGHT WITH HEAT INDICES REMAINING ABOVE 100 THROUGH
SUNSET IN MANY LOCATIONS. MIN TEMPS MILD WITH LOWER TO MID 70S
INLAND AND UPPER 70S IMMEDIATE COAST.
FRIDAY...12Z MODEL SUITES TRYING TO VEER SFC TO 500 MB FLOW NLY AT 5
KNOTS OR LESS AND BRING A SLUG OF MOISTURE INTO THE FORECAST
AREA...ALTHOUGH SOME OF THIS LOOKS LIKE MINOR CONVECTIVE FEEDBACK
ISSUES ON BOTH THE NAM/GFS RUNS. HAVE BUMPED UP POPS SLIGHTLY INTO
THE 30-40% RANGE ON THE BASIS THAT PWATS/MOISTURE LEVELS SHOULD
INCREASE AT LEAST SLIGHTLY FROM WHERE THEY ARE TODAY. MAX TEMPS WILL
REMAIN VERY HOT WITH MID/UPPER 90S STILL POSSIBLE WITH HEAT INDICES
REMAINING IN THE 105 TO 110 RANGE...AGAIN PROBABLY JUST BELOW
ADVISORY CRITERIA. VERY WEAK FLOW ALOFT WILL MAKE FOR SLOW INLAND
PROGRESS OF COASTAL SBRZ ACTIVITY THUS MUCH OF THE TSTM ACTIVITY MAY
LINGER WELL INTO THE EVENING HOURS WITH SCTD POPS OF 30-50%
CONTINUING THROUGH MIDNIGHT FRIDAY NIGHT.
SATURDAY...SFC TO 500MB MEAN FLOW WILL BECOME SELY AT 5-10 KNOTS SAT
AFTN AND ALLOW FOR A MUCH STRONGER PRESENCE OF THE ATLC SBRZ MOVING
INLAND AND IF HIGHER PWATS/MOISTURE REMAIN IN PLACE AFTN/EVE TSTM
CHANCES SHOULD REMAIN IN THE 30-50% RANGE. MAX TEMPS SHOULD COOL A
BIT INTO THE LOWER/MID 90S WITH HEAT INDEX VALUES CLOSER TO THE 100
TO 105 RANGE. AXIS OF BEST TSTM ACTIVITY WILL PRESS INLAND TOWARDS
THE U.S. 301 AND I-75 CORRIDORS.

.LONG TERM...SUNDAY THROUGH THURSDAY...
SUNDAY...SFC TO 500MB FLOW IS SELY AT 5-10 KNOTS AND WITH DECENT
MOISTURE LEVELS AROUND SHOULD SEE A RANGE OF 20-30% POPS NEAR THE
COAST TO 40% INLAND AS ALTC SEA BREEZE SHOULD DEVELOP BY EARLY
AFTERNOON AND PRESS INLAND. MAX TEMPS LOWER 90S I-95 CORRIDOR TO MID
90S INLAND.
MONDAY...12Z GFS STILL SUPPORTING SOME DRIER AIR MOVING IN THE
MID/UPPER LEVELS WITH SFC TO 500MB FLOW ELY AT 5-10 KNOTS AND THIS
WILL ALLOW THE POPS TO FALL OFF TO 20% NEAR THE COAST TO 30% INLAND
AS THE ATLC SBRZ DEVELOPS BY LUNCH AND PUSHES INLAND DURING THE
AFTERNOON. MAX TEMPS STILL LOWER 90S I-95 CORRIDOR TO MID 90S INLAND.
TUESDAY...12Z GFS STILL SUGGESTING SOME VERSION OF A WEAK BACK DOOR
FRONT/TROF WILL PRESS DOWN THE EASTERN SEABAOARD AND POOL MOISTURE
ACRS SERN GA TUESDAY AFTERNOON. SFC TO 500 MB FLOW WILL REMAIN ELY
AT 5-10 KNOTS AND PUSH THE ATLC SBRZ INLD DURING THE AFTERNOON TO
INTERACT WITH THIS FEATURE AND POPS OF 40-50% ARE EXPECTED ACRS SERN
GA AND 30-40% ACRS NERN FL. MAX TEMPS WILL COOL SLIGHTLY INTO THE
LOWER 90S FOR MOST LOCATIONS.
WEDNESDAY AND THURSDAY...BACK DOOR COOL FRONT/TROF LINGERS OVER THE
FORECAST AREA AND WITH SOME MOISTURE POOLING ALONG THIS FEATURE
SHOULD SEE 30-50% POPS AREAWIDE WED AFTN WITH MAX TEMPS IN THE LOWER
90S. SFC TO 500 MB WINDS WILL BACK TO NLY AT 5-10 KNOTS AND WITH
SOME INLFUX OF COOLER MID LEVEL TEMPS MAY SEE SOME STRONGER TSTM
ACTIVITY.

&&

.MARINE...SOUTHWEST FLOW BECOMES SOUTHEAST BEGINNING ON SUNDAY AS
SURFACE RIDGE SHIFTS NORTH. STILL EXPECT A SLIGHT RISE IN SEAS
SUNDAY INTO MONDAY AS SWELLS ARRIVE FROM CHRIS. THIS SWELL WILL BE
DEPENDENT ON THE STRENGTH OF CHRIS OVER THE NEXT SEVERAL DAYS. NO
HEADLINES THROUGH THE PERIOD AS WINDS ARE EXPECTED TO BE AOB 15 KNOTS
AND SEAS AOB 5 FEET.

&&

.AVIATION...ISOLATED THUNDERSTORMS(VCTS) EARLY THIS EVENING...
OTHERWISE VFR TONIGHT. A LITTLE MORE COVERAGE OF STORMS EXPECTED
FRIDAY AFTERNOON WHICH MAY REQUIRE A TEMPO GROUP FOR TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  98  73  95 /  20  40  50  40
SSI  79  96  75  92 /  20  40  40  30
JAX  76  96  73  94 /  20  30  40  40
SGJ  77  93  75  90 /  20  40  30  40
GNV  73  94  73  93 /  10  40  30  50
OCF  72  93  73  93 /  20  30  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...HEAT ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
     APPLING...BACON...BRANTLEY...CHARLTON...COASTAL CAMDEN...
     COASTAL GLYNN...INLAND CAMDEN...INLAND GLYNN...PIERCE...
     WARE...AND WAYNE.

MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...ZIBURA
AVIATION...ZIBURA
Hazardous weather outlook, Aug 3, 4:30 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT THU AUG 3 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EDT THU AUG 3 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAT ADVISORY IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA...
...HEAT INDICES OF 102 TO 109 DEGREES EXPECTED ELSEWHERE...

VERY HOT CONDITIONS IN WILL CONTINUE TODAY WITH TEMPERATURES THIS
AFTERNOON TOPPING OUT IN THE MID TO UPPER 90S. THIS IN COMBINATION
WITH HIGH HUMIDITY WILL PUSH HEAT INDICES OVER THE 110 DEGREE MARK
OVER PORTIONS OF SOUTHEAST GEORGIA THIS AFTERNOON. PLEASE SEE THE
LATEST HEAT ADVISORY FOR FURTHER DETAILS.

ELSEWHERE...HEAT OF INDICES OF 102 TO 109 ARE EXPECTED DURING THE
AFTERNOON HOURS. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC
BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND
TIME IN AIR CONDITIONED FACILITIES.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THIS
AFTERNOON...WITH GREATEST COVERAGE EXPECTED OVER THE GEORGIA
PORTION. LOCALIZED HEAVY RAINFALL AND BRIEF GUSTY WINDS WILL
ACCOMPANY THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MOST OF THIS WEEK. HOT AND HUMID CONDITIONS WILL CONTINUE
THROUGH FRIDAY...WITH AFTERNOON HEAT INDICES OF 100 TO 107 DEGREES
COMMON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

In the hours before

Special weather statement, Aug 3, 2:12 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT THU AUG 3 2006

GAZ150-032000-
WARE-
312 PM EDT THU AUG 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF BICKLEY...OR 11 MILES
SOUTHWEST OF ALMA...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BICKLEY...DIXIE UNION...
WARESBORO AND DEENWOOD THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, Aug 3, 2:46 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     DIXIE UNION             31.34N 82.46W
07/28/2006                   WARE               GA   TRAINED SPOTTER

            TREES BLOWN DOWN ON SEMI TRUCKS AND SILO BLOWN OVER AT A
            FARM ALONG HIWAY 158.

&&

BKERNS
Special weather statement, Aug 3, 2:59 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT THU AUG 3 2006

GAZ150-032030-
WARE-
359 PM EDT THU AUG 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG WINDS VALID UNTIL 430 PM EDT...

AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF WARESBORO...OR 12 MILES
WEST OF WAYCROSS NEAR HIGHWAY 82...DRIFTING SOUTHWEST AROUND 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO
THROUGH 430 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Aug 3, 3:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT THU AUG 3 2006

GAZ149-163-032115-
ATKINSON-CLINCH-
435 PM EDT THU AUG 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CLINCH AND EASTERN ATKINSON COUNTIES FOR STRONG WINDS VALID UNTIL
515 PM EDT...

A SEVERE THUNDERSTORM WAS CENTERED 9 MILES NORTHEAST OF COGDELL...OR
11 MILES NORTHEAST OF ARGYLE MOVING SOUTH AT 5 MPH. THIS
THUNDERSTORM MAY PRODUCE OUTFLOW WINDS AROUND 40 TO 45 MPH NEAR
AXSON...COGDELL AND ARGYLE THROUGH 515 PM EDT.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Aug 3, 3:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT THU AUG 3 2006

FLZ040-032115-
MARION-
441 PM EDT THU AUG 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...

AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF OCALA AIRPORT...OR
9 MILES NORTHWEST OF OCALA...STATIONARY. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT THROUGH 515 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ware

When
August 3, 4:00 PM EST
Where
Ware County, Waycross
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
31.217, -82.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521762.